Alert archive / New Mexico / Flash Flood Warnings in 2015

Flash Flood Warning 59, NWS Albuquerque, NM

August 17, 2015Union County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 17, 2015, 6:12 PM MDT for Union County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2015, 6:12 PM MDT (00:12 UTC)
Expired
Aug 17, 2015, 9:15 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Union County, NM

The radar

The Amarillo radar (KAMA), 211 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
297 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
2022 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WGUS55 KABQ 180012
FFWABQ
NMC059-180315-
/O.NEW.KABQ.FF.W.0059.150818T0012Z-150818T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
612 PM MDT MON AUG 17 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL UNION COUNTY IN NORTHEASTERN NEW MEXICO...

* UNTIL 915 PM MDT
    
* AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH 
  FLOODING IS LIKELY. EXPECT STANDING WATER AND EXCESSIVE RUNOFF 
  INTO BURRON CREEK...APACHE CREEK...PERICO CREEK...AND ALAMOS CREEK.

* LOCATIONS IMPACTED INCLUDE...
  CLAYTON...GRENVILLE...MOUNT DORA AND CLAYTON LAKE STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3669 10325 3658 10316 3626 10323 3632 10345
      3647 10373 3670 10388

$$

SHOEMAKE
2 follow-up statements
565 
WGUS75 KABQ 180147
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
747 PM MDT MON AUG 17 2015

NMC059-180315-
/O.CON.KABQ.FF.W.0059.000000T0000Z-150818T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION-
747 PM MDT MON AUG 17 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MDT FOR
CENTRAL UNION COUNTY...

AT 745 PM MDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A 
THREAT FOR FLASH FLOODING ACROSS CENTRAL UNION COUNTY IN THE WARNED 
AREA. WHILE RAINFALL HAS ENDED...SIGNIFICANT AMOUNTS OF STANDING 
WATER WILL PERSIST ALONG WITH EXCESSIVE RUNOFF INTO BURRON 
CREEK...APACHE CREEK...PERICO CREEK...AND ALAMOS CREEK.

LOCATIONS IMPACTED INCLUDE...
GRENVILLE...MOUNT DORA AND CLAYTON LAKE STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3669 10325 3658 10316 3626 10323 3632 10345
      3647 10373 3670 10388

$$

SHOEMAKE
438 
WGUS75 KABQ 180308
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
908 PM MDT MON AUG 17 2015

NMC059-180317-
/O.EXP.KABQ.FF.W.0059.000000T0000Z-150818T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION-
908 PM MDT MON AUG 17 2015

...THE FLASH FLOOD WARNING FOR CENTRAL UNION COUNTY WILL EXPIRE AT
915 PM MDT...

FLOOD WATERS WILL CONTINUE TO RECEDE...AND ARE NO LONGER EXPECTED TO 
POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD 
CLOSURES...AND REMAIN CAUTIOUS FOR ANY LOW WATER CROSSINGS.

LAT...LON 3669 10325 3658 10316 3626 10323 3632 10345
      3647 10373 3670 10388

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 5:41 PM MDT, 31 minutes earlier.

Area forecast discussion, Aug 17, 5:41 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 PM MDT MON AUG 17 2015

.AVIATION...
00Z TAF CYCLE
NORTHWEST FLOW ALOFT WITH DRIER AIR PUSHING INTO WESTERN AND
CENTRAL NM. ISOLD SHOWERS/STORMS GENLY FROM THE RGV WESTWARD WITH
SCATTERED ACTIVITY...AND ISOLD SVR STORMS WITH LARGE
HAIL...CENTRAL MT CHAIN EASTWARD. MVFR/IFR CIGS/VBSYS IN THE
STRONGER ACTIVITY WITH BRIEF TERRAIN OBSCURATIONS. SHORT TERM
MODELS INDICATE CONVECTION TO PERSIST OVER THE ERN PLAINS AFT
06Z. SURFACE BOUNDARY TO DROP INTO THE ERN PLAINS AFT 18/15Z BUT
DRIER AIR ALOFT WILL CONTINUE TO SPREAD OVER THE REGION ON NW FLOW
ALOFT.

&&

.PREV DISCUSSION...341 PM MDT MON AUG 17 2015...
.SYNOPSIS...
SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE EVENING
ACROSS MUCH OF NORTHEAST NEW MEXICO. LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN THREATS. THEREAFTER...A DRYING TREND WILL
COMMENCE. MUCH FEWER STORMS ARE EXPECTED TUESDAY THROUGH THURSDAY.
A BACK DOOR FRONT ON TUESDAY NIGHT WILL RESULT IN FALL LIKE
TEMPERATURES ON WEDNESDAY ACROSS THE EASTERN PLAINS. LATER IN THE
WEEK...A SLOW INCREASE IN THUNDERSTORM ACTIVITY IS POSSIBLE.

&&

.DISCUSSION...
SEVERE WEATHER REMAINS POSSIBLE THROUGH THIS EVENING ACROSS THE
NORTHEAST QUADRANT OF NM. 35 TO 40KTS OF BULK SHEAR AND CAPE UP TO
2500 J/KG PER LAPS ANALYSIS WILL PROVIDE AN ENVIRONMENT VERY
SUITABLE FOR STORMS TO BECOME SEVERE AS THEY MOVE OFF THE HIGHER
TERRAIN INTO THE NE PLAINS. A JET MAX WILL ALSO AID IN TSTM
DEVELOPMENT AND FOCUS ACTIVITY ACROSS THE NE. LARGE HAIL AND
DAMAGING WIND GUSTS WILL BE THE MAIN THREAT WITH THIS ACTIVITY.
THE LATEST HRRR SHOWS MOST OF THIS INITIAL ROUND OF ACTIVITY
EXITING NM BY MID EVENING...BUT ANOTHER ROUND OF STORMS MAY
DEVELOP LATER THANKS TO OUTFLOW BOUNDARIES MOVING IN FROM SE CO.

THE UPPER LEVEL TROUGH WILL CROSS THE CENTRAL ROCKIES TONIGHT AND
THE ASSOCIATED PACIFIC FRONT WILL SLIDE THROUGH CENTRAL AND
WESTERN NM. MUCH DRIER AIR BEHIND THE TROUGH AND BREEZY WINDS WILL
MIX DOWN TO THE SURFACE...RESULTING IN SOME OF THE LOWEST
DEWPOINTS WE HAVE SEEN ACROSS THE NW SINCE THE SPRING.
MEANWHILE...THE BACK DOOR SEGMENT OF THE FRONT WILL SLIDE DOWN THE
PLAINS. A FEW STORMS MAY DEVELOP ALONG THE FRONT AND ALONG THE
EAST SLOPES OF THE SANGRES...BUT THE DEEP LAYER OF DRIER AIR ALOFT
WILL LIMIT COVERAGE SIGNIFICANTLY. THE FRONT SHOULD PUSH THRU THE
GAPS OF THE CENTRAL MTN CHAIN TUESDAY NIGHT...BUT THE MOISTURE IT
BRINGS WITH IT SHOULD QUICKLY MIX OUT ON WEDNESDAY WITHIN THE RGV.

ON WEDNESDAY...SOME OF THE MOISTURE ACROSS THE PLAINS WILL ALSO
MIX OUT. CONTINUE LOW LEVEL SOUTHEASTERLY FLOW...HOWEVER...MAY
YIELD A STRAY SHOWER OR TSTM ALONG THE CENTRAL MTN CHAIN...BUT
CONFIDENCE IS PRETTY LOW. THE BIGGER STORY WILL BE THE MUCH COOLER
TEMPS ACROSS THE EAST IN THE WAKE OF THE BACK DOOR FRONT. MOST
AREAS WILL STRUGGLE TO REACH 80.

ANOTHER WEAK WAVE LOOKS TO CROSS NM ON THURSDAY...BUT CONTINUED
DRY AIR OVER THE STATE WILL CONTINUE TO LIMIT TSTM ACTIVITY. SE
PORTIONS OF THE CWA MAY BE FAVORED FOR AN ISOLATED STORM WHERE
BETTER LOW LEVEL MOISTURE EXISTS.

CONFIDENCE REMAINS LOW IN THE FORECAST FRIDAY AND BEYOND. MODELS
CONTINUE TO SUGGEST SOME MOISTURE WILL SEEP UP INTO NM AND WE WILL
SEE A GRADUAL INCREASE IN TSTM ACTIVITY. OF MORE CERTAINTY LOOKS
TO BE ANOTHER BACK DOOR COLD FRONT SLIDING DOWN THE PLAINS OVER
THE WEEKEND WHICH WILL HELP TO MOISTEN UP LOW LEVELS...BUT THE
PARENT TROUGH MAY BRING DRIER AIR OVER NORTHERN NM ONCE AGAIN.
STAY TUNED.

34

&&

.FIRE WEATHER...
FAIRLY ACTIVE AND VIGOROUS BATCH OF SHOWERS AND STORMS AS OF MID
AFTN STRETCHING FROM THE SANGRE DE CRISTOS AND NE HIGHLANDS AND
PLAINS SOUTH AND SOUTHWESTWARD TO THE CENTRAL HIGHLANDS AND MID TO
LOWER RIO GRANDE VALLEY. A FEW HAVE ALREADY BECOME SEVERE ACROSS
THE NORTHERN PORTION OF THIS AREA. THIS ACTIVITY WILL EXPAND SOME
ACROSS THE EASTERN PLAINS THROUGH THE EVE. MOST OF THE NW THIRD OF
THE STATE WILL BE DRY THROUGH THE EVENING AND THIS DRYING TREND
WILL EXPAND SOUTH AND EAST OVER THE NEXT 24 TO 48 HOURS IN THE
WAKE OF A SIGNIFICANT AND EARLIER THAN USUAL MID TO UPPER LOW
PRESSURE TROUGH. ACCOMPANYING AND IN THE WAKE OF THE TROUGH WILL
BE A STRENGTHENING NORTHWEST FLOW ALOFT OVER CENTRAL AND NORTHERN
NEW MEXICO THAT WILL USHER THE MUCH DRIER AIR MASS FROM NW TO SE.

WEST AND NW NEAR SFC WINDS WILL BE PERKING UP SIGNIFICANTLY ACROSS
MUCH OF NORTHERN NM TUE IN RESPONSE TO THE INCREASED NW FLOW ALOFT.
SOME SPOTTY AND LOCALIZED CRITICAL FIRE WEATHER CONDITIONS WILL BE
POSSIBLE OVER AREAS MAINLY BETWEEN THE NW PLATEAU AND THE HIGH
TERRAIN OF RIO ARRIBA AND LOS ALAMOS COUNTIES. THESE CONDITIONS ARE
NOT EXPECTED TO BE WIDESPREAD AND GIVEN CURRENT FUEL STATUS AND
LOW/MODERATE FIRE DANGER...FIRE WEATHER HIGHLIGHTS WILL NOT BE
ISSUED. STILL MIN RH WILL REALLY CRATER OCCUR ON TUE. SURFACE DEW
POINTS WILL DROP INTO THE 20S AND 30S ACROSS THE NW THIRD TO
NEARLY HALF OF FCST AREA TUE AFTN.

DAYTIME TEMPS WILL LOWER BY 5 TO 15 DEGREES...THE MOST EAST...WED IN
WAKE OF AN ASSOCIATED PACIFIC FRONT AS WELL AS A BACKDOOR SEGMENT OF
THE FRONTAL SYSTEM. THE LATTER WILL REACH NE AREAS ON TUESDAY...WITH
THE MAIN SOUTHWARD SURGE TUE NIGHT INTO WED. THIS SHOULD BRING AT
LEAST A MODERATE EAST GAP WIND INTO PORTIONS OF THE RIO GRANDE
VALLEY AND  THUS DEW POINTS WILL RECOVER EAST OF THE CENTRAL
MOUNTAIN CHAIN AND TO A LESSER DEGREE INTO THE RIO GRANDE VALLEY FOR
WED.

THE WED TO THU PERIOD SHOULD FEATURE LITTLE OR NO THUNDER IN THE
FCST AREA. EXPECT WARMING TEMPERATURES AND SLIGHT MOISTURE INCREASE
FOR LATE WEEK AS HIGH PRESSURE BUILDS AND THE AIR MASS GRADUALLY
RECOVERS. EXCELLENT VENTILATION THE NEXT 3 TO 5 DAYS...EXCEPT THE
EAST HALF ON WED MAY ONLY REACH FAIR TO GOOD LVLS.

43

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Aug 17, 5:21 AM MDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
521 AM MDT MON AUG 17 2015

NMZ501>540-181130-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
521 AM MDT MON AUG 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING MAINLY FROM THE EAST SLOPES OF THE SANGRE DE CRISTO
MOUNTAINS EASTWARD TO TEXAS LINE. HAIL UP TO QUARTER SIZED AND
STRONG WINDS WILL BE THE PRIMARY THREATS. OTHERWISE...ANY SLOW-
MOVING STORMS EAST OF THE CENTRAL MOUNTAIN CHAIN WILL HAVE THE
POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. STORM MOTION WILL
GENERALLY BE TOWARD THE SOUTHEAST AT 10 MPH OR LESS. THUNDERSTORMS
WILL FAVOR EASTERN AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A MUCH DRIER AND WINDIER PATTERN WILL DEVELOPS TUESDAY WITH LARGELY
THUNDERSTORM FREE CONDITIONS EXPECTED TUESDAY THROUGH THURSDAY.
MONSOON MOISTURE IS FORECAST TO RETURN FRIDAY AND REMAIN IN PLACE
THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

33

In the hours before

Local storm report, Aug 17, 4:24 PM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
424 PM MDT MON AUG 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             25 ENE FOLSOM           36.99N 103.50W
08/17/2015  E1.00 INCH       UNION              NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1502370

JF
Special weather statement, Aug 17, 4:36 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
436 PM MDT MON AUG 17 2015

NMZ530-172300-
UNION COUNTY-
436 PM MDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL
500 PM MDT...

AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES WEST OF KENTON...OR 28 MILES EAST OF DES
MOINES...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN UNION
COUNTY.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3680 10313 3681 10343 3682 10343 3697 10345
      3700 10331 3700 10319
TIME...MOT...LOC 2236Z 262DEG 12KT 3689 10335

SHOEMAKE
Special weather statement, Aug 17, 4:58 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
458 PM MDT MON AUG 17 2015

NMZ523-533-172330-
CENTRAL HIGHLANDS-GUADALUPE COUNTY-
458 PM MDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GUADALUPE AND EAST
CENTRAL TORRANCE COUNTIES UNTIL 530 PM MDT...

AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ENCINO...OR 14 MILES WEST OF VAUGHN...MOVING
SOUTHEAST AT 25 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VAUGHN...ENCINO AND DURAN.

THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 198 AND 203...AND
BETWEEN MILE MARKERS 223 AND 224.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3461 10558 3474 10543 3453 10510 3434 10534
TIME...MOT...LOC 2258Z 316DEG 20KT 3463 10545

34
Special weather statement, Aug 17, 5:29 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
529 PM MDT MON AUG 17 2015

NMZ533-180000-
GUADALUPE COUNTY-
529 PM MDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GUADALUPE COUNTY
UNTIL 600 PM MDT...

AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SANTA ROSA...MOVING SOUTHEAST AT 15 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SANTA ROSA AND PUERTO DE LUNA.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 271 AND 287.

OTHER LOCATIONS AFFECTED INCLUDE POWER DAM LAKE.

&&

LAT...LON 3496 10474 3508 10458 3489 10431 3471 10456
TIME...MOT...LOC 2329Z 319DEG 14KT 3497 10461

34
Local storm report, Aug 17, 5:36 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
536 PM MDT MON AUG 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             4 NW GRENVILLE          36.63N 103.66W
08/17/2015  E1.00 INCH       UNION              NM   NMDOT

            PEA TO QUARTER SIZE HAIL ALONG US 64 BETWEEN DES MOINES
            AND GRENVILLE.

&&

EVENT NUMBER ABQ1502371

JF
Special weather statement, Aug 17, 5:59 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
559 PM MDT MON AUG 17 2015

NMZ533-537-180030-
DE BACA COUNTY-GUADALUPE COUNTY-
559 PM MDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DE BACA AND
SOUTHWESTERN GUADALUPE COUNTIES UNTIL 630 PM MDT...

AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF PASTURA...OR 16 MILES EAST OF
VAUGHN...MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
YESO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3454 10505 3467 10489 3444 10457 3426 10482
TIME...MOT...LOC 2358Z 318DEG 21KT 3456 10492

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 6:42 PM MDTSevere Thunderstorm WarningABQLincoln48 min
Aug 17, 6:55 PM MDTSevere Thunderstorm WarningABQHarding, Union35 min
Aug 17, 7:30 PM MDTSevere Thunderstorm WarningABQUnion30 min
Aug 18, 4:51 PM MDTSpecial Weather StatementABQUnion24 min
Aug 18, 5:00 PM MDTSevere Thunderstorm WarningABQColfax, Union45 min
Aug 18, 5:42 PM MDTSevere Thunderstorm WarningABQUnion48 min

Nearby

Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.